Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects
Sep 4, 2007

Hi,

I have just started on my medication about 3 weeks ago. Doc prescribed Combivir and Sustiva along with Bactrim as my CD4 level is very low at 10.

a) Roughly how long will the dizziness and reduced depth perception go off?

b) Also are my meds causing me to have mood swings?

c) Also since I am in the AIDS stage, what is my life expectancy, being that I am 29 now.

Thanks and God Bless

Response from Dr. Conway

The meds are definitely causing the mood swings. This is a common side effect of Sustiva, occurring in about half the people who take it. This side effect will most often go away in the first 6-8 weeks of treatment. If it doesn't or if it gets worse, talk to your doc about taking other medications. The dizziness may be the Sustiva or perhaps the zidovudine part of the Combivir. I would get your hemoglobin checked to make sure you are not anemic from the zidovudine. Otherwise, see how things go over 6-8 weeks to see if you need to switch meds (perhaps switch the zidovudine to something that can be taken once a day?). As for your life expectancy, if you respond to treatment with an undetectable viral load and your CD4 count starts to go up, it may be that you will live 30 more years, perhaps even more, based on current statistics. And the outlook is getting better and better all the time...



Previous
Hey Doc Please Answer
Next
ISENTRESS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement